MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. EXPANSURE LARGE ACCESS TRANSSEPTAL DILATOR; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

BAYLIS MEDICAL COMPANY INC. EXPANSURE LARGE ACCESS TRANSSEPTAL DILATOR; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Model Number ESD125-35-67-70-N
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pericardial Effusion (3271)
Date of Event 06/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As a baylis medical device was reported to be among the devices used in the procedure, baylis medical has decided to submit this report.Device malfunction is not suspected.A dhr review has been completed for the lot in question and all devices in the lot met relevant requirements prior to release.
 
Event or Problem Description
The versacross rf wire and the versacross transseptal sheath were used for transseptal puncture during a cryo ablation procedure.Upon successful transseptal puncture, the physician exchanged the versacross transseptal sheath with the cryo sheath and dilator.The physician attempted to dilate the septum further using the cryo dilator but the cryo sheath was unable to cross.The cryo sheath and dilator were removed and the expansure large access transseptal dilator was used in an attempt to further dilate the septum.The cryo sheath and dilator were attempted again but was again unsuccessful.During preparation for a second transseptal puncture, the devices were removed from the left atrium and a drop of pressure was observed.A pericardial effusion was observed on fluoroscopy and a pericardial effusion tap protocol was initiated.As baylis medical devices were reported to be among the devices used in the procedure, baylis medical has decided to submit this report.A separate mdr problem report has been submitted for the versacross rf wire and versacross transseptal sheath under mfr report number: 3019751610-2022-00015 and 3019751610-2022-00014.

Brand Name
EXPANSURE LARGE ACCESS TRANSSEPTAL DILATOR
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal, quebec H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
2775 matheson blvd. east
mississauga, ontario L4W 4 P7
CA   L4W 4P7
Manufacturer Contact
meghal khakhar
2775 matheson blvd. east
mississauga, ontario L4W 4-P7
CA   L4W 4P7
MDR Report Key15031432
Report Number3019751610-2022-00013
Device Sequence Number6230612
Product Code DRE
UDI-Device Identifier00685447004691
UDI-Public(01)00685447004691(17)230417(10)ESFC220121
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K201288
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/17/2023
Device Model NumberESD125-35-67-70-N
Device Lot NumberESFC220121
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Initial Report FDA Received Date07/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/09/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown